Alert archive / Washington / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Spokane, WA

June 15, 2025Chelan County, Douglas County, Grant County, Washington

NWS Spokane, WA issued this red flag warning at Jun 15, 2025, 6:33 PM PDT for Chelan County, Douglas County, Grant County, Washington. It took effect at Jun 16, 2025, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2025, 6:33 PM PDT (01:33 UTC)
In effect from
Jun 16, 2025, 2:00 PM PDT
Expired
Jun 16, 2025, 9:00 PM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 1.6 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

147 
WWUS86 KOTX 160133
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
633 PM PDT Sun Jun 15 2025

...DRY AND BREEZY MONDAY AFTERNOON AND EVENING...

.Dry, warm, and breezy weather will develop for portions of 
Central Washington Monday through Monday evening including breezy
to gusty winds and low humidities.

WAZ705-706-161500-
/O.NEW.KOTX.FW.W.0004.250616T2100Z-250617T0400Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
633 PM PDT Sun Jun 15 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN
CHELAN COUNTY AND DOUGLAS COUNTY)...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Monday.

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705) and Fire Weather Zone 706 
  Waterville Plateau (Zone 706).

* Winds: Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidities: 10 to 20 percent.

* Impacts: Risk of rapidly spreading fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CD
3 follow-up statements
279 
WWUS86 KOTX 161444
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
744 AM PDT Mon Jun 16 2025

...DRY AND BREEZY MONDAY AFTERNOON AND EVENING...

.Dry, warm, and breezy weather will develop for portions of
central Washington Monday afternoon through the evening.

WAZ705-706-170400-
/O.CON.KOTX.FW.W.0004.250616T2100Z-250617T0400Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
744 AM PDT Mon Jun 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)...

* Affected Area: Foothills of Central Washington Cascades (Zone
  705) and Waterville Plateau (Zone 706).

* Winds: West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidities: 12 to 20 percent.

* Impacts: Risk of new wildfires spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
100 
WWUS86 KOTX 162059
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
159 PM PDT Mon Jun 16 2025

...DRY AND BREEZY MONDAY AND WEDNESDAY...

.Dry, warm, and breezy weather will develop for portions of
central Washington in the afternoon through the early evenings on
Monday and Wednesday.


WAZ705-706-170400-
/O.NEW.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/
/O.CON.KOTX.FW.W.0004.250616T2100Z-250617T0400Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
159 PM PDT Mon Jun 16 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN
CHELAN COUNTY AND DOUGLAS COUNTY)...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES
705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Wednesday afternoon through Wednesday evening.

* Affected Area: Foothills of Central Washington Cascades (Zone
  705) and Waterville Plateau (Zone 706).

* Winds: West 10 to 20 mph with gusts up to 40 mph.

* Relative Humidities: 10 to 25 percent.

* Impacts: Risk of new wildfires spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ707-170400-
/O.NEW.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/
Western Columbia Basin (Zone 707)-
159 PM PDT Mon Jun 16 2025

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 707
(WESTERN COLUMBIA BASIN)...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Wednesday afternoon through Wednesday evening.

* Affected Area: Fire Weather Zone 707 Western Columbia Basin 
  (Zone 707).

* Winds: Southwest around 15 mph with gusts up to 35 mph.

* Relative Humidities: 14 to 25 percent.

* Impacts: Risk of new wildfires spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
448 
WWUS86 KOTX 170358
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
858 PM PDT Mon Jun 16 2025

...DRY AND BREEZY MONDAY AND WEDNESDAY...

.Dry, warm, and breezy weather will develop for portions of
central Washington in the afternoon through the early evenings on
Monday and Wednesday.

WAZ705-706-171300-
/O.EXP.KOTX.FW.W.0004.000000T0000Z-250617T0400Z/
/O.CON.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
858 PM PDT Mon Jun 16 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN
COUNTY AND DOUGLAS COUNTY)...

* Affected Area: Foothills of Central Washington Cascades (Zone 
  705) and Waterville Plateau (Zone 706).

* Winds: West 10 to 20 mph with gusts up to 40 mph.

* Relative Humidities: 10 to 25 percent.

* Impacts: Risk of new or existing fires spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ707-171300-
/O.CON.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/
Western Columbia Basin (Zone 707)-
858 PM PDT Mon Jun 16 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ZONE 707 (WESTERN COLUMBIA BASIN)...

* Affected Area: Western Columbia Basin (Zone 707).

* Winds: Southwest around 15 mph with gusts up to 35 mph.

* Relative Humidities: 14 to 25 percent.

* Impacts: Risk of new or existing fires spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 15, 3:54 PM PDT, 2 hours 39 minutes earlier. Its key messages:

  • Elevated fire weather conditions through Wednesday.
  • Cooler with increasing precipitation chances Friday through the weekend.
Area forecast discussion, Jun 15, 3:54 PM PDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
354 PM PDT Sun Jun 15 2025

.KEY MESSAGES...

- Elevated fire weather conditions through Wednesday.

- Cooler with increasing precipitation chances Friday through
  the weekend.

&&

.SYNOPSIS...
Warmer temperatures into Monday before an increasing risk for
elevated fire weather conditions from gusty winds through the
middle of this week. Cooler temperatures and chances for showers
increase late week.

&&

.DISCUSSION...

Today through Sunday: Today is mild and very dry thanks to a
shortwave ridge in place. Highs will peak in the 70s and 80s with
relative humidities in the teens. There is a 10-15% chance of
showers north of Highway 20 this afternoon in WA with terrain
forcing. Monday will be dry, warm, and breezy as a wave crosses the
Cascades in the afternoon. Temps will reach into the 80s with
westerly winds around 10-20 mph gusting up to 30 mph. Debated red
flag warnings for portions of central Washington (Wenatchee area,
Waterville Plateau, and the western Columbia Basin) but the
humidity/wind combo will have an hour or so mismatch. Southwest flow
will increase ahead of a shortwave Tuesday night bringing small
precip chances (15%) to the Cascade crest. The wave will pass
through Wednesday bringing more breezy west winds. Wednesday has
potential for some areas of central Washington to meet red flag
conditions but PWATs will be a bit higher around 80-100% of normal
so humidities are marginal. The deeper trough off the coast will
slowly drift east late this week bringing cooler temperatures in the
60s-70s and chances for much needed rain to the INW. There is a 10-
30% chance of 0.25+" of rain in central WA, a 30-60% chance for
eastern WA, and 60-80% chance for north Idaho from 5am Friday-5am
Monday. The chances generally increase the more north and east you
are. DB

&&

.AVIATION...
00Z TAFS: VFR conditions through the next 24 hours. Increasing
west/southwest winds around 21-00z tomorrow, especially in
central Washington.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        51  84  51  79  52  81 /   0   0   0   0   0   0
Coeur d'Alene  51  83  51  79  52  80 /   0   0   0   0   0   0
Pullman        49  80  45  77  47  79 /   0   0   0   0   0   0
Lewiston       57  88  56  85  56  88 /   0   0  10   0   0   0
Colville       41  84  43  79  43  80 /   0   0   0   0  10  10
Sandpoint      47  83  49  79  48  78 /   0   0   0   0   0  10
Kellogg        56  81  54  77  54  78 /   0   0   0   0   0   0
Moses Lake     52  89  49  86  52  86 /   0   0   0   0   0   0
Wenatchee      59  87  56  84  57  83 /   0   0   0   0   0   0
Omak           52  87  50  84  51  85 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:59 PM PDTFire Weather WatchOTXAdams, Asotin, Chelan, Columbia, Douglas, Garfield and 1 more22 hr

Nearby

Red Flag Warnings in Washington, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.